MAUDE Adverse Event Report: COOK INC UNKNOWN; DYB INTRODUCER, CATHETER

COOK INC UNKNOWN; DYB INTRODUCER, CATHETER
Model Number UNKNOWN
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, a flexor ansel guiding sheath broke in half and uncoiled inside of a patient of unknown age or gender during an angiogram procedure.Access was gained via the patient's contralateral groin which was described as scarred.The complaint device was inserted in the common femoral artery to the target lesion in the superficial femoral artery.The anatomy was tortuous and scarred and there was difficulty advancing the sheath up and over a steep bifurcation.Resistance was felt during insertion and removal of the device.An unknown guide wire was used (manufacturer not provided.) it is unknown how long the sheath was in place prior to the device separation.The dilator was not in place at the time of device separation.The complaint device was removed entirely from the patient's anatomy by accessing the patient's opposite groin and using a ten french sheath in an unsuccessful attempt to snare the complaint device.Subsequently, an unknown balloon was inflated to remove the broken piece.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.Reviews of the dimensional verification, complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instruction, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one 6fr sheath was returned for investigation.The customer was contacted to confirm that the correct device was returned, but no further information or clarification could be provided.The physical examination of the returned device showed: the sheath had separated into two segments and had biomatter throughout.The proximal segment measured 11.2cm from the proximal end of the cap and had exposed coil at the distal end of the segment.The distal section measured 35.3cm and this section also had exposed coiling on the proximal end of the segment.The tip of the device was stretched and out of round, but not torn.Three kinks were noted on the proximal sections at 6.3, 8.4, & 9.5cm from the distal end of the cap.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.However, a review of the subassembly lot did note a ¿sheath defect¿ nonconformance.While this nonconformance may be related to the reported failure, it should be noted that the affect unit was scrapped prior to order completion.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawings, specifications, and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with this device, which states ¿if resistance is encountered during sheath advancement, ¿assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal¿.The ifu also states that reinsertion of the dilator prior to removal of the sheath ¿increases the strength of the sheath and lessens the risk of device separation¿ and suggests insertion of the dilator prior to removal if resistance is encountered or anticipated during withdrawal of the device.Based on the information provided and the examination of the returned product, investigation has concluded that this event can be traced to the user and unintended use error.Reportedly, the patient¿s anatomy was tortuous and scarred.The user experienced difficulty advancing the sheath up and over a steep bifurcation.Resistance was noted during insertion and removal of the device; however, the dilator was not in place at the time of device separation, despite the suggestion of the ifu.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
UNKNOWN
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8457210
Report Number1820334-2019-00629
Device Sequence Number354594
Product Code DYB
UDI-Device Identifier00827002299863
UDI-Public(01)00827002299863(17)211210(10)9371087
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2021
Device Model NumberUNKNOWN
Device Catalogue NumberUNKNOWN
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2019
Initial Date Received by Manufacturer 03/14/2019
Supplement Date Received by Manufacturer06/21/2019
Initial Report FDA Received Date03/27/2019
Supplement Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PREVIOUSLY STATED; PREVIOUSLY STATED
Outcome Attributed to Adverse Event Required Intervention;